Alert archive / South Dakota / High Wind Watches in 2016

High Wind Watch 2, NWS Sioux Falls, SD

February 18, 2016Brule County, Charles Mix County, Gregory County, South Dakota

NWS Sioux Falls, SD issued this high wind watch at Feb 18, 2016, 3:46 AM CST for Brule County, Charles Mix County, Gregory County, South Dakota. It took effect at Feb 19, 2016, 2:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 18, 2016, 3:46 AM CST (09:46 UTC)
In effect from
Feb 19, 2016, 2:00 AM CST
Expired
Feb 18, 2016, 2:51 PM CST
In force
Issued by
NWS Sioux Falls, SD

Counties Brule County, SD, Charles Mix County, SD, Gregory County, SD

The radar

The Sioux Falls radar (KFSD), 181 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2016-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2016-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

363 
WWUS73 KFSD 180946
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
346 AM CST THU FEB 18 2016


SDZ050-057-063-181800-
/O.NEW.KFSD.HW.A.0002.160219T0800Z-160219T1700Z/
GREGORY-BRULE-CHARLES MIX-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY
346 AM CST THU FEB 18 2016

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING. 

* TIMING...STRONGEST WINDS WILL OCCUR LATE TONIGHT AND CONTINUE
  THROUGH LATE MORNING ON FRIDAY.

* WEATHER CONDITIONS...WESTERLY WINDS ARE EXPECTED TO INCREASE TO
  30 TO 40 MPH LATE TONIGHT...WITH GUSTS AROUND 55 MPH POSSIBLE.
  WINDS ARE EXPECTED TO REMAIN STRONG THROUGH LATE ON FRIDAY
  MORNING...BEFORE EASING JUST A BIT BY FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
164 
WWUS73 KFSD 181523
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
923 AM CST THU FEB 18 2016


SDZ050-057-063-182330-
/O.CON.KFSD.HW.A.0002.160219T0800Z-160219T1700Z/
GREGORY-BRULE-CHARLES MIX-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY
923 AM CST THU FEB 18 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

* TIMING...STRONGEST WINDS WILL OCCUR LATE TONIGHT AND CONTINUE 
  THROUGH LATE MORNING ON FRIDAY. 

* WEATHER CONDITIONS...WESTERLY WINDS ARE EXPECTED TO INCREASE TO
  30 TO 40 MPH LATE TONIGHT...WITH GUSTS AROUND 60 MPH POSSIBLE.
  WINDS ARE EXPECTED TO REMAIN STRONG THROUGH LATE ON FRIDAY
  MORNING...BEFORE EASING JUST A BIT BY FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
600 
WWUS73 KFSD 182051
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
251 PM CST THU FEB 18 2016

SDZ050-057-063-190500-
/O.UPG.KFSD.HW.A.0002.160219T0800Z-160219T1700Z/
/O.NEW.KFSD.HW.W.0002.160219T0600Z-160219T1800Z/
/O.NEW.KFSD.WI.Y.0002.160219T1800Z-160220T0000Z/
GREGORY-BRULE-CHARLES MIX-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY
251 PM CST THU FEB 18 2016

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
FRIDAY...
...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST FRIDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND
ADVISORY IS IN EFFECT FROM NOON TO 6 PM CST FRIDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

* TIMING...THE STRONGEST WINDS WILL OCCUR LATE TONIGHT AND
  CONTINUE THROUGH FRIDAY MORNING...HOWEVER...GUSTY CONDITIONS
  WILL REMAIN THROUGHOUT THE DAYLIGHT HOURS ON FRIDAY.

* WEATHER CONDITIONS...WESTERLY WINDS ARE EXPECTED TO INCREASE TO
  30 TO 40 MPH LATE TONIGHT...WITH GUSTS UP TO 65 MPH EARLY FRIDAY
  MORNING. WINDS ARE EXPECTED TO REMAIN STRONG THROUGH LATE FRIDAY
  MORNING...BEFORE EASING JUST A BIT BY FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

NEZ013-014-SDZ038>040-052>056-058>062-064>071-190500-
/O.NEW.KFSD.WI.Y.0002.160219T0600Z-160220T0000Z/
DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-
LAKE-MOODY-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-DOUGLAS-
HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...ARMOUR...CORSICA...DELMONT...PARKSTON...
FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
251 PM CST THU FEB 18 2016

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
FRIDAY. 

* TIMING...WESTERLY WINDS WILL INCREASE EARLY FRIDAY MORNING AND
  REMAIN STRONG THROUGH THE DAYLIGHT HOURS ON FRIDAY. 

* WEATHER CONDITIONS...WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS
  TO 50 MPH CAN BE EXPECTED ON FRIDAY. THE STRONGEST WINDS ARE
  EXPECTED TO BE IN THE EARLY MORNING HOURS ON FRIDAY...BUT
  FREQUENT GUSTS TO 45 MPH CAN BE EXPECTED THROUGH THE AFTERNOON
  HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-190500-
/O.NEW.KFSD.WI.Y.0002.160219T0900Z-160220T0000Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE
251 PM CST THU FEB 18 2016

...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY. 

* TIMING...WESTERLY WINDS WILL INCREASE EARLY FRIDAY MORNING AND
  REMAIN STRONG THROUGH THE DAYLIGHT HOURS ON FRIDAY. 

* WEATHER CONDITIONS...WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS
  TO 50 MPH CAN BE EXPECTED ON FRIDAY. THE STRONGEST WINDS ARE
  EXPECTED TO BE IN THE EARLY MORNING HOURS ON FRIDAY...BUT
  FREQUENT GUSTS TO 45 MPH CAN BE EXPECTED THROUGH THE AFTERNOON
  HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this high wind watch went out at Feb 17, 10:58 PM CST, 4 hours 48 minutes earlier.

Area forecast discussion, Feb 17, 10:58 PM CST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1058 PM CST WED FEB 17 2016

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 315 PM CST WED FEB 17 2016

WIDESPREAD LOWER CLOUDS ACROSS THE AREA THIS AFTERNOON INDICATIVE OF
PRESENCE OF STRONG INVERSION...ONE EXPECTED TO ONLY GET STRONGER
HEADING INTO THURSDAY AS TEMPS REACH NEAR RECORD ALOFT FOR THIS TIME
OF YEAR.  CLOUDS ARE STARTING TO ADVECT AND ERODE FROM THE SOUTH
INTO AND TOWARD THE MISSOURI RIVER VALLEY AS FLOW STARTS TO
STRENGTHEN OUT OF THE SOUTH. GRADIENT WILL CONTINUE TO INCREASE
OVERNIGHT...AND SHOULD SEE EXISTING CLOUDS CONTINUE TO LIFT SLOWLY
NORTHWARD. HOWEVER...WHILE MOST MODELS ARE A BIT RAMBUNCTIOUS ON
DEVELOPING WIDESPREAD FOG TONIGHT...THERE WILL BE A WINDOW BEFORE
WINDS INCREASE TOO MUCH FOR SOME PATCHY FOG ON THE EDGE OF THE
RETREATING CLOUDS THROUGH THE MISSOURI VALLEY FROM MID EVENING TO
EARLY IN THE OVERNIGHT. IT DOES APPEAR THAT STRATUS WOULD BE A MUCH
HIGHER PROBABILITY EVENT TO REDEVELOP AS LOW LEVEL JET STRENGTHENS
ACROSS THE AREA. WITH INCREASING GRADIENT AND ABUNDANCE OF CLOUDS
AFTER THE EARLIER EVENING CLEARING TREND...LIKELY WILL HAVE
TEMPERATURES FOLLOW AN ERRATIC PATTERN OVERNIGHT...WITH STEADY TO
RISING VALUES LATER TONIGHT.

AS A SIDE NOTE...THERE WILL BE A WEAK MID LEVEL SYSTEM PUSHING
ACROSS THE AREA IN THE LATER EVENING AND EARLY OVERNIGHT. WHILE
SHOULD SEE SOME DEVELOPMENT OF MID CLOUDS...LIKELY THAT ANY
PRECIPITATION WOULD NOT SURVIVE THE VERY BOISTEROUS DRY LAYER.

DEALING WITH THE STRATUS IS THE MOST PROBLEMATIC PART OF THIS SHORT
TERM...AS WILL HAVE A LARGE IMPACT ON POTENTIAL READINGS. ASSUMING
REDEVELOPMENT LATER TONIGHT OVER MUCH OF THE AREA THAT ATTEMPTS TO
CLEAR...WILL AGAIN BE A SLOW STRUGGLE TO REMOVE BY PURELY ADVECTIVE
METHODS THROUGH THE DAY...LINGERING THROUGH THE DAY IN THE NORTHERN
AND EASTERN QUADRANTS. AS A RESULT OF DIFFERENTIAL CLOUDINESS...
TEMPS ON THURSDAY AFTERNOON WILL BE ABOUT AS VARIABLE ACROSS THE
AREA AS THEY HAVE BEEN IN SEVERAL MONTHS...FROM NEAR 40 IN THE
EAST...TO LIKELY LOWER 70S IN LOWER BRULE AREAS WHERE WILL BE LIKELY
TO BREAK INTO FULL SUNSHINE AND PERHAPS TAP SOME OF THE MORE
WESTERLY COMPONENT ALOFT.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 315 PM CST WED FEB 17 2016

RATHER PROGRESSIVE MID-LVL FLOW WILL PERSIST INTO THE BEGINNING OF
THE WEEKEND...AS A DEEPENING PV ANOMALY CROSSES THE CWA EARLY
FRIDAY MORNING. A RATHER WARM OVERNIGHT PERIOD IS ANTICIPATED
THURSDAY NIGHT AHEAD OF A FAST MOVING FRONTAL BOUNDARY EXPECTED TO
CROSS THE AREA BY DAYBREAK. IMMEDIATELY BEHIND THIS FRONTAL
PASSAGE A BURST OF STRONGER WINDS SHOULD PREVAIL...PERHAPS GUSTING
OVER 45 MPH AT TIMES. GIVEN THE INTENSITY OF THE PV
ANOMALY...WOULD NOT BE SURPRISED TO SEE SHOWERS BREAK OUT AHEAD
OF THE 850MB TROUGH. MODEL SOUNDINGS DO INDICATE A VERY LIMITED
DEGREE OF INSTABILITY...BUT WOULD NOT INCLUDE THUNDER ATTM.
HOWEVER...GIVEN THE WARM AND DRY AIR PRECEDING THESE
SHOWERS...OCCASIONAL STRONG WIND GUSTS MAY BE POSSIBLE. THIS WAVE
WILL QUICKLY MOVE EAST AFTER DAYBREAK...WITH STRONG WESTERLY
DOWNSLOPE FLOW PREVAILING. DESPITE MINOR COLD ADVECTION
ALOFT...SHOULD SEE READINGS CLIMB INTO THE 50S IN MOST AREAS. WITH
PERSISTENT NEAR WIND ADVISORY WINDS ALL DAY...IT WILL FEEL MUCH
COLDER THAN THE TEMPERATURE READS.

WINDS SUBSIDE QUICKLY FOR THE WEEKEND...AND SATURDAY LOOKS TO BE
PLEASANT. WILL WATCH FOR ANOTHER MINOR WAVE MOVING THROUGH SATURDAY
NIGHT INTO SUNDAY. BEST CHANCES FOR ANY LIGHT PRECIPITATION ARE
FOCUSED NORTH OF THE CWA...BUT COULD SEE A CHANCE FOR LIGHT RAIN
NEEDING TO BE ADDED FURTHER SOUTH IN FUTURE FORECAST UPDATES.

AS WE START NEXT WEEK...NO MAJOR SYSTEMS ON THE HORIZON FOR THE
AREA. A SLIGHT INCREASE IN UPPER TROUGHING OVER THE GREAT LAKES WILL
COOL TEMPERATURES...BUT IN MOST AREAS...READINGS MAY STILL REACH 40
DEGREES.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1058 PM CST WED FEB 17 2016

MODEL SOLUTIONS REMAIN IN VASTLY DIFFERENT CAMPS REGARDING
PERSISTENCE OF IFR-LIFR STRATUS/FOG ACROSS THE FORECAST AREA TONIGHT
AND THURSDAY. CLEARING FROM THE SOUTHERN EDGE OF STRATUS HAD BEEN
MAKING SOME STEADY PROGRESS NORTHWARD...BUT AREAS WHICH HAD CLEARED
HAVE SEEN REDEVELOPMENT IN THE PAST HOUR OR TWO...SO WILL FAVOR THE
MORE PESSIMISTIC MODELS AND HANG ONTO IFR-LIFR CEILINGS AND MVFR-IFR
VISIBILITY WELL INTO THE DAY THURSDAY. VFR CONDITIONS LOOKING MORE
POSSIBLE ACROSS THE REGION BY MID-LATE THURSDAY AFTERNOON..

SOUTHEAST-SOUTH FLOW WILL INCREASE THROUGH THE PERIOD...WITH GUSTS
20-25+KTS LIKELY LATE TONIGHT THROUGH THURSDAY. DUE TO FAVORED LOCAL
EFFECT AT KSUX TURNING DECOUPLED WINDS TO THE EAST-SOUTHEAST...WILL
CONTINUE MENTION OF LOW LEVEL WIND SHEAR THERE LATE TONIGHT UNTIL
AFTER DAYBREAK.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...CHAPMAN
LONG TERM...DUX
AVIATION...JH
Hazardous weather outlook, Feb 17, 3:21 PM CST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
321 PM CST WED FEB 17 2016

IAZ001>003-012>014-020>022-031-032-MNZ089-090-182130-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-NOBLES-JACKSON-
321 PM CST WED FEB 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA
AND SOUTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY FOG MAY BE POSSIBLE AGAIN OVERNIGHT. VISIBILITIES MAY FALL
BELOW TWO MILES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDY CONDITIONS ARE EXPECTED LATE THURSDAY NIGHT THROUGH FRIDAY.
WINDS MAY AVERAGE 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH.

WARMING TEMPERATURES AND INCREASING SNOW MELT MAY LEAD TO MINOR
FLOODING OF STREAMS AND RIVERS IN PORTIONS OF SOUTHWEST MINNESOTA
AND NORTHWEST IOWA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ071-072-080-081-097-098-NEZ013-014-SDZ038>040-050-052>071-
182130-
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-PIPESTONE-ROCK-DIXON-DAKOTA-
BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-
MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-
DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-
UNION-
321 PM CST WED FEB 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...
SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY FOG MAY BE POSSIBLE AGAIN OVERNIGHT. VISIBILITIES MAY FALL
BELOW TWO MILES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDY CONDITIONS ARE EXPECTED LATE THURSDAY NIGHT THROUGH FRIDAY.
WINDS MAY AVERAGE 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 2:51 PM CSTHigh Wind WarningFSDAurora, Bon Homme, Brookings, Brule, Charles Mix, Clay and 13 more21 hr
Feb 18, 2:51 PM CSTWind AdvisoryFSDAurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 18 more24 hr

Nearby

High Wind Watches in South Dakota, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.